Louisiana, 2003Lightning Strike in Louisiana, July 31, 2003
July 31, 2003 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 9:00 AM CST, 1 hour earlier.
Area forecast discussion, Jul 31, 9:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT THU JUL 31 2003
BAND OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG ELEVATED THETA E
AXIS THIS MORNING STRECHING FROM NEAR MLU SW TOWARDS UPPER TOLEDO
BEND TO NEAR PALESTINE TX. LATEST RUC DATA SHOWS THIS BOUNDARY SHIFTING
SLOWLY SOUTHWARD THIS AFTERNOON BUT ENOUGH INSTABILITY SHOULD HOLD IN
PLACE TO GENERATE SCATTERED THUNDERSTORMS WITH THE AID OF HEATING
NEAR THE I-20 CORRIDOR. WILL KEEP POPS AS IS ALONG THE I-20 CORRIDOR
FROM SHV INTO E TX BUT INCREASE POPS SLIGHTLY SOUTHEAST OF A
LFK...MLU LINE.
TEMPS APPEAR IN GOOD SHAPE...EXCEPT PERHAPS IN THE EAST AND SOUTHWEST
WHERE CLOUD COVER MAY HAMPER HEATING THIS AFTERNOON. WILL AWAIT 1100 AM
OBSERVATIONS BEFORE MAKING ANY CHANGES.
13
.SHV...NONE.
Hazardous weather outlook, Jul 31, 5:00 AM CST, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 31 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL OCCUR OVER PARTS OF SOUTHWEST
ARKANSAS...NORTHEAST TEXAS...NORTHCENTRAL AND NORTHWEST LOUISIANA
TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS
ALONG WITH DIME TO NICKEL SIZE HAIL...OTHERWISE WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jul 31, 8:00 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
900 AM CDT THU JUL 31 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM HOPE AR WIND DAMAGE
07/30/03 HEMPSTEAD TREES UPROOTED. ROOF AND
CARPORT DAMAGE TO A FEW HOMES
ON THE NORTHEAST SIDE OF TOWN.
REPORTED BY LOCAL NEWSPAPER.Lightning, Ouachita
- When
- July 31, 10:00 AM CST
- Where
- Ouachita County, Monroe
- Reported by
- NEWSPAPER
- Coordinates
- 32.478, -92.155 (the zone’s center; the record gives no point)
Lightning struck some Entergy equipment knocking out power to about 500 customers. The strike was in the 18th Street and Roselawn Avenue vicinity.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 31, 20032 deaths · 1 event
- Hail in Iowa, July 31, 2003$548,000 · 2.75 in hail · 18 events
- Hail and Damaging Winds in Kansas, July 31, 2003$420,000 · 65 kt wind · 14 events
- Flash Flood and Damaging Wind in Ohio, July 31, 2003$550,000 · 50 kt wind · 2 events
- Flash Flood in Pennsylvania, July 31, 2003$400,000 · 1 event
- Hail in Iowa, July 31, 2003$210,000 · 1.5 in hail · 1 event
- Hail in Iowa, July 31, 2003$41,000 · 1.75 in hail · 16 events
- Lightning Strike in North Carolina, July 31, 20031 injured · $50,000 · 1 event
- Hail and Damaging Winds in Wisconsin, July 31, 20032 injured · $20,000 · 1 in hail · 11 events
- Flash Flood and Damaging Wind in Georgia, July 31, 2003$35,000 · 50 kt wind · 4 events
- Damaging Wind in California, July 31, 2003$30,000 · 50 kt wind · 1 event
- Hail in Missouri, July 31, 2003$22,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365756.